• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

repetitive movements

S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
Hi everyone.I'm doing ok at the moment.I've got some issues with my current medication olanzapine but will probably be staying on it for now.Hopefully will be weaned off slowly starting in January.If all goes well I could be completely off my meds towards the middle of next year.
I have noticed something though which is worth mentioning.I have started to make repetive movements.I rock back and forwards in my chair when watching tv or listening to the radio.I can stop myself if I want to;it's not an involuntary movement,but it is not really normal behaviour.I feel the urge to do it and the more I do it the more I want to.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I tend to to it more in the evening than at any other time.Anyone heard of this?
 
T

Twylight

Guest
Yes it's meds, when I was on sulperide, I used to lie in bed and stroke the wall
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
That's good in a way.If it's the meds then it should go away when I stop taking them.I'm on 15mg olanzapine.Never had the repetitive movement problem when I was on 10mg.
 
cartoonhero

cartoonhero

Member
Joined
Dec 15, 2008
Messages
15
Location
Queensland, Australia
I'm not so sure its the meds. I often rock back and forth for no reason and like you can stop when I need to. I was on long time use of pericyazine (Neulactil) 70mg and began rocking about 18 months after being put on it. I have changed to seroquel and at first stopped rocking but find myself doing it occasionally. I've only been on seroquel a week now at the current dose of 600mg.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
A week's not long though.Like you I 'find myself doing it',mostly in the evening when I'm watching the news or listening to the radio.
 
D

Dollit

Guest
I know that when babies or young children do this its a comfort response - they're not getting what they need so they do this. I do it when I'm becoming ill. I think it's one of those things where there are a lot of reasons - it may be worthwhile having a chat with your GP/psych when you see them.
 
A

Apotheosis

Guest
Just a thought - especially seeing as that we are all on some very heavy drugs. Drugs which target; alter & seriously affect brain function.

From Wikipedia, the free encyclopedia

Akathisia, or acathisia, is a syndrome characterized by unpleasant sensations of "inner" restlessness that manifests itself with an inability to sit still or remain motionless, hence its origin in Ancient Greek α (a), [without, not] + κάθισις (káthisis), [sitting]. Its most common cause is as a side effect of medications, mainly neuroleptic antipsychotics especially the phenothiazines (such as perphenazine and chlorpromazine), thioxanthenes (such as flupenthixol and zuclopenthixol) and butyrophenones (such as haloperidol (Haldol)), piperazines (such as ziprasidone), and rarely, antidepressants. Akathisia can also, to a lesser extent, be caused by Parkinson's disease and related syndromes. However, most antipsychotic psychotropic drugs cause Parkinsonian like symptoms due to blockage of dopamine receptors in the nigrostriatal pathway of the brain.

Akathisia may range in intensity from a mild sense of disquiet or anxiety (which may be easily overlooked) to a total inability to sit still, accompanied by overwhelming anxiety, malaise, and severe dysphoria (manifesting as an almost indescribable sense of terror and doom). The condition is difficult for the patient to describe and is often misdiagnosed. When misdiagnosis occurs in antipsychotic neuroleptic-induced akathisia, more antipsychotic neuroleptics may be prescribed, potentially worsening the symptoms. High-functioning patients have described the feeling as a sense of inner tension and torment or chemical torture.

The presence and severity of akathisia can be measured using the Barnes Akathisia Scale.

http://en.wikipedia.org/wiki/Akathisia

http://en.wikipedia.org/wiki/Tardive_dyskinesia

http://en.wikipedia.org/wiki/Antipsychotic#Side_effects

http://www.logarithmic.net/pfh/akathisia

- or U tube - Barnes Akathisia Scale
 
Last edited:
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
Thanks for the concern and information.I'll bring it up with my consultant.It's hard to know what to do for the best.I'm learning that what people say on this forum is invaluable.I'm grateful for the support,especially since I'm not getting the same quality of support anywhere else.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
Well,Ive just been through a hell of an experience.I spent Saturday night in hell.Couldn't breathe.Stopped me from sleeping.Felt claustrophobic in the extreme.Ive stopped taking olanzapine 15mg.My dose is too high.I'll phone my PIER team in the morning and try and get my dose reduced.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
My previous post doesn't do the situation justice.Too much olanzapine is not fun.Felt like I was dying.Haven't taken any olanzapine today and feel like a million dollars.
 
A

Apotheosis

Guest
My previous post doesn't do the situation justice.Too much olanzapine is not fun.Felt like I was dying.Haven't taken any olanzapine today and feel like a million dollars.
Glad that you are feeling a bit better.
 
ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,067
Location
BeNeLux
I had Tardive Dyskinesia when I was on Haldol and a tricyclic antidepressant combo. I needed anti-Parkinson's medication for this side-effect.
It went away after I stopped the meds, but to this day I have RLS (restless legs syndrome), especially at night while I'm trying to fall asleep. It may be a left-over from those meds or it may be something completely unrelated.

I've asked myself so often...which is worse, the cure or the disease?
 
A

Apotheosis

Guest
I've asked myself so often...which is worse, the cure or the disease?
Well, according to the Orthodox there is no cure - & meds certainly aren't one. Is the Orthodox treatment worse than the initial "symptoms" - Yes; far worse in my opinion for the majority of people.
 
Similar threads
Thread starter Title Forum Replies Date
L Do you get repetitive thoughts/lyrics? Schizophrenia Forum 5

Similar threads

Top